Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 39, NWS Austin/San Antonio, TX

March 30, 2025Williamson County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 30, 2025, 11:49 AM CDT for Williamson County, Texas. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2025, 11:49 AM CDT (16:49 UTC)
Expired
Mar 30, 2025, 12:15 PM CDT
In force
26 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Williamson County, TX

The radar

The Ft Hood radar (KGRK), 3 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 12:18 PM CDTHAIL 13 S Bartlett, TXReport from mPING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.8 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1226 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

436 
WUUS54 KEWX 301649
SVREWX
TXC491-301715-
/O.NEW.KEWX.SV.W.0039.250330T1649Z-250330T1715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1149 AM CDT Sun Mar 30 2025

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northeastern Williamson County in south central Texas...

* Until 1215 PM CDT.

* At 1149 AM CDT, a severe thunderstorm was located near Granger Dam,
  or near Granger, moving east at 25 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Granger, Laneport, Hare, Granger Dam, and Bartlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3080 9745 3074 9727 3067 9724 3065 9742
      3081 9747
TIME...MOT...LOC 1649Z 254DEG 20KT 3076 9737 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

05
1 follow-up statement
558 
WWUS54 KEWX 301703
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
1203 PM CDT Sun Mar 30 2025

TXC491-301715-
/O.CON.KEWX.SV.W.0039.000000T0000Z-250330T1715Z/
Williamson TX-
1203 PM CDT Sun Mar 30 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR NORTHEASTERN WILLIAMSON COUNTY...

At 1203 PM CDT, a severe thunderstorm was located near Granger Dam,
or 10 miles northeast of Granger, moving east at 25 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Bartlett and Granger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3074 9727 3071 9743 3081 9747 3080 9745
TIME...MOT...LOC 1703Z 254DEG 20KT 3078 9728 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:48 AM CDT, 5 hours 1 minute earlier.

Area forecast discussion, Mar 30, 6:48 AM CDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
648 AM CDT Sun Mar 30 2025

...New AVIATION...

.SHORT TERM...
(Today through Monday)
Issued at 125 AM CDT Sun Mar 30 2025

Key Message:

- Low risk for an isolated strong to severe storm early this morning
Edwards Plateau, Hill Country and I-35 corridor near and north of
Austin.

Convective inhibition due to a stout EML is likely keeping a lid on
convection chances early this morning across portions of west
central Texas into far northwest Texas. While hi-res model solutions
vary, we will at least show a low chance for some isolated
convection across portions of the southern Edwards Plateau and Hill
Country through the early morning hours. If convection manages to
develop, we could see a cell or two move as far east as the I-35
corridor near and north of Austin. The main concern with this
activity would be the potential for strong to severe storms, with
hail the most likely threat, followed by locally strong wind gusts.
Farther south into the remainder of the I-35 corridor and coastal
plains region, we could see an isolated shower (possibly a rumble of
thunder) develop this morning into early afternoon given plenty of
low-level moisture and stout southerly flow as noted in recent KEWX
VWP product. Otherwise, expect to see a decrease in cloud cover
(from west to east) for most locations as the daytime hours
progress. It may be tough to get much clearing for areas along the
Highway 77 corridor given persistent southerly flow in the low-
levels. Highs today will range from the lower 80s to mid 90s, with
the warmest readings over the southern Edwards Plateau and Rio
Grande plains where some dry air and west winds behind the dryline
will boost temperatures.

For this evening, the dryline briefly retreats westward across the
Rio Grande plains. Farther east, plenty of moisture will result in
another round of low clouds and fog developing by late evening into
early Monday morning. Fog and low cloud development will initiate
near the coastal plains, then spread northward through the I-35
corridor. Attention will then turn to a cold front set to move in
from the north, with the boundary expected to be near the Hill
Country into the I-35 corridor near Georgetown around sunrise. The
front will move southward through the day, with the combination of
cooler air and clouds having the most impact on daytime highs across
portions of the Hill Country into the Highway 77 corridor. Farther
southwest into the Rio Grande plains, another very warm day is
expected with highs in the mid to upper 90s. A few spots over Dimmit
county will be close to 100 degrees.

&&

.LONG TERM...
(Monday night through Saturday)
Issued at 125 AM CDT Sun Mar 30 2025

Key Messages:

- Humid with unseasonably warm temperatures resuming Tuesday.

- Rain and storm chances increasing (40-50%) for Friday and Saturday

Southerly to southwesterly flow resumes in earnest come Tuesday.
Temperatures respond by rebounding back into the upper 80s to low 90s
as the jet slides well north of our area. Eventually the jet pinches
off sending a trough down out of the intermountain west. Most global
models have come into better agreement on the idea that a deep
western trough will form and this will likely start the process for our
next weather maker come Friday. Looking at the latest model guidance
several models have come through substantially warmer for the middle
of next week (Wednesday and Thursday). Additionally when looking at
the NBM 1D Viewer areas along the rio grande plains have a very good
shot(40-50%) of hitting triple digits for highs both days. With both
San Antonio (70-90%) and Austin (65-85%) having high enough chances
to hit 90 degrees or higher as well. Given that a low level thermal
ridge looks to develop both days coupled with the fact that the NBM
has just been too low these past couple times when this setup up
forms, decided to raise pops throughout the forecast period. With the
heat looking to peak Wednesday with similar or slightly lower highs
albeit still in the 90s for most areas each day through Friday.

Although not reaching heat advisory criteria this will be the first
real taste of heat and humidity we have had this spring. The previous
one off we had extremely low humidities so although it was
warm(upper 90s) it wasn't too bad since the feels like temps were
far lower. This wont be the case this upcoming week with dewpoints
expected in the 65-70 range coupled with mid to upper 90s, most areas
can expect to feel around 100 degrees. Additionally temps don't cool
all that much with upper 60s to low 70s for expected overnight lows.
Temperatures then cool slightly Friday and Saturday as another cold
front looks to impact the region.

As this cold front approaches expect showers and thunderstorms to
blossom and impact areas mainly across the Hill Country northern I-35
Corridor and eventually the Coastal Plains. Several models have this
front eventually trying to push its way through our area but it
looks to stall somewhere either over Central TX or further south over
the Hill Country thus becoming the focus for a second round of
storms over most of the area for Saturday. Depending on where this
front stalls some areas could be looking at some decent but much
needed rainfall that may very well continue into Sunday.

&&

.AVIATION...
(12Z TAFS)
Issued at 627 AM CDT Sun Mar 30 2025

Cloud bases have remained higher than previously forecast and will
use observational trends and keep cigs MVFR through the morning
hours. Otherwise, no significant changes have been made with VFR
expected by early afternoon along I-35. For DRT, low clouds have yet
to fill in and will opt to go with a TEMPO group for MVFR through
15Z, then VFR.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              86  64  81  56 /  20   0   0   0
Austin Bergstrom Intl Airport  85  65  81  53 /  20   0   0   0
New Braunfels Muni Airport     85  66  85  56 /  20   0   0   0
Burnet Muni Airport            89  60  80  53 /  20   0   0   0
Del Rio Intl Airport           96  62  96  64 /   0   0   0   0
Georgetown Muni Airport        87  62  79  52 /  20   0   0   0
Hondo Muni Airport             88  62  91  58 /  10   0   0   0
San Marcos Muni Airport        85  65  83  54 /  20   0   0   0
La Grange - Fayette Regional   83  68  82  58 /  20  10   0   0
San Antonio Intl Airport       86  67  88  59 /  20   0   0   0
Stinson Muni Airport           86  66  90  60 /  20   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...Platt
Long-Term...CJM
Aviation...Platt

In the hours before

Special weather statement, Mar 30, 9:51 AM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
951 AM CDT Sun Mar 30 2025

TXZ172-301515-
Burnet TX-
951 AM CDT Sun Mar 30 2025

...A strong thunderstorm will impact portions of northeastern Burnet
County through 1015 AM CDT...

At 951 AM CDT, Doppler radar was tracking a strong thunderstorm near
Sunnylane, or 10 miles northwest of Bertram, moving east at 45 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lake Victor, Joppa, Watson, Sunnylane, Briggs, and Shady Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3103 9790 3095 9785 3091 9783 3090 9783
      3084 9791 3077 9816 3093 9824 3104 9800
      3103 9791
TIME...MOT...LOC 1451Z 247DEG 41KT 3088 9813

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

05
Special weather statement, Mar 30, 10:12 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1012 AM CDT Sun Mar 30 2025

TXZ172-173-301545-
Williamson TX-Burnet TX-
1012 AM CDT Sun Mar 30 2025

...A strong thunderstorm will impact portions of northwestern
Williamson and eastern Burnet Counties through 1045 AM CDT...

At 1012 AM CDT, Doppler radar was tracking a strong thunderstorm over
Florence, or 13 miles northwest of Serenada, moving east at 50 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Theon, Granger, Jarrell, Florence, Andice, Walburg, Schwertner,
Bartlett, and Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3091 9783 3087 9763 3077 9737 3069 9739
      3076 9791 3094 9791 3094 9785
TIME...MOT...LOC 1512Z 270DEG 43KT 3086 9782

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

05
Special weather statement, Mar 30, 10:45 AM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1045 AM CDT Sun Mar 30 2025

TXZ173-301615-
Williamson TX-
1045 AM CDT Sun Mar 30 2025

...A strong thunderstorm will impact portions of central Williamson
County through 1115 AM CDT...

At 1044 AM CDT, Doppler radar was tracking a strong thunderstorm near
Andice, or 7 miles west of Serenada, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Theon, Jarrell, Thrall, Hoxie, Georgetown Dam, Waterloo, Sun City,
Granger Dam, Walburg, Schwertner, Granger, Liberty Hill, Jonah,
Serenada, Seward Junction, Andice, Bartlett, Sandoval, Weir, and
Georgetown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3075 9731 3057 9726 3061 9789 3079 9791
      3086 9760
TIME...MOT...LOC 1544Z 264DEG 32KT 3071 9781

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

05
Special weather statement, Mar 30, 11:30 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1130 AM CDT Sun Mar 30 2025

TXZ173-301700-
Williamson TX-
1130 AM CDT Sun Mar 30 2025

...A strong thunderstorm will impact portions of northeastern
Williamson County through NOON CDT...

At 1130 AM CDT, Doppler radar was tracking a strong thunderstorm over
Bartlett, or near Granger, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Granger, Laneport, Bartlett, Hare, Granger Dam, and Schwertner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 9727 3066 9724 3066 9753 3084 9755
      3084 9754
TIME...MOT...LOC 1630Z 259DEG 25KT 3076 9746

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

05

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 9:51 AM CDTSpecial Weather StatementEWXBurnet24 min
Mar 30, 10:12 AM CDTSpecial Weather StatementEWXWilliamson33 min
Mar 30, 10:45 AM CDTSpecial Weather StatementEWXWilliamson30 min
Mar 30, 11:30 AM CDTSpecial Weather StatementEWXWilliamson30 min
Mar 30, 11:54 AM CDTSpecial Weather StatementEWXWilliamson21 min
Mar 30, 12:07 PM CDTSevere Thunderstorm WarningEWXWilliamson23 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.